Indiana, 2005Flooding in Indiana, June 12 to 13, 2005
June 12 to 13, 2005 · NWS IWX · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 12, 7:15 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 12, 7:15 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
715 PM EST SUN JUN 12 2005
.AVIATION...
REMNANTS OF TROPICAL STORM ARE MOVING NORTHWARD OVER THE AREA. MVFR
CIGS AND VSBYS...BECOMING IFR OVERNIGHT. SYSTEM EXITS AREA BY 18Z
MONDAY ALLOWING FOR IMPROVING CONDITIONS.
&&
.PREV FORECAST...
SHORT TERM...
TONIGHT AND MONDAY.
FOR THE SHORT TERM...WILL USE A BLEND OF THE RUC40/NAM.
AT 18Z...RUC40 AND WATER VAPOR IMAGERY DEPICTED AN UPR LVL
CIRCULATION (VORTICITY) OVER FAR WRN KY. THIS CIRCULATION WAS THE
REMNANTS OF TROPICAL STORM ARLENE. THE SFC REFLECTION (LOW
PRESSURE) WAS ALSO LOCATED ACRS FAR WRN KY. LATEST RUC40 TAKES THE
UPR LVL CIRCULATION NORTH TO NEAR TERRE HAUTE AROUND 06Z.
THEREAFTER...THE NAM BEGINS TO SHIFT THE CIRCULATION CENTER TO THE
NE...MOSTLY LIKELY IN RESPONSE TO THE UPR LVL TROF ACRS THE THE MID
SECTION OF THE UNITED STATES (WHICH IS MAKING SOME PROGRESS EAST).
WITH PLENTY OF TROPICAL MSTR AND PRECIPITABLE WATER VALUES IN EXCESS
OF 1.50 INCHES...RAIN ASSOCD WITH THIS SYSTEM WILL BE MODERATE TO
LOCALLY HEAVY. HOWEVER...SINCE THE REGION HAS BEEN FAIRLY DRY THIS
PAST SPRING...1 HR AND 3 HR FLASH FLOOD GUIDANCE VALUES ARE STILL
RUNNING ON THE HIGH SIDE (2.0 TO 2.5 INCHES PER HOUR AND 3.0 TO 3.5
INCHES PER 6 HOURS TO REACH FFG VALUES)...THE MODERATE TO HEAVY
RAINFALL SHOULD NOT CAUSE MUCH PROBLEMS IN TERMS OF FLOODING
...ESPECIALLY SINCE THE DURATION WILL BE FOR ABOUT A 12 HOUR PERIOD
AT ANY GIVEN LOCATION. SINCE THE SYSTEM IS OF A WARM CORE
ORIGIN...THERE SHOULD NOT BE MUCH THUNDERSTORM ACTIVITY. AN
ISOLATED THUNDERSTORM WILL BE POSSIBLE AHEAD OF THE CIRCULATION
...MAINLY THROUGH EARLY MORNING HOURS.
ON MONDAY...NAM TAKES UPR LVL CIRCULATION CENTER NE INTO SE MICHIGAN
BY 18Z. AS SOON AS THE CIRCULATION CENTER PASSES BY...RAIN CHC/S
WILL DWINDLE QUICKLY. WITH THE ATMOSPHERE STILL MOIST...IT WILL
TAKE AWHILE FOR SKIES TO BECOME PARTLY CLOUDY BY AFTERNOON. AT THIS
TIME...SWRN CWFA SHOULD BECOME PARTLY CLOUDY BY NOONTIME EST...WITH
THE NERN CWFA BECOMING PARTLY CLOUDY BY 3 TO 4 PM EST. NAM
INDICATES THAT A MINOR SHORTWAVE MAY EJECT NE INTO THE WRN CWFA LATE
IN THE DAY (21Z MON). THIS MAY BE ENOUGH TO KICK OFF A
SHOWER/THUNDERSTORM DURING THE AFTN. IN THE SPIRIT OF
COLLABORATION...HAVE PLACED A BROAD BRUSH 30 POP FOR THE ENTIRE CWFA
FOR THE AFTN HOURS.
IN TERMS OF TEMPERATURES...WENT WITH THE SLIGHTLY COOLER MAV MOS FOR
THE OVERNIGHT LOWS AS RAINFALL MAY ALLOW TEMP/DEWPOINT SPREAD TO
DROP BELOW 70 DEGREES BY MORNING. AS FOR HIGHS ON MONDAY...THE SWRN
CWFA WILL BE THE FIRST TO SEE SUNSHINE...SO UPPER 80S ARE LIKELY
HERE...WHILE ONLY LOWER 80S CAN BE EXPECTED IN THE NE DUE TO
LINGERING CLOUD COVER.
&&
LONG TERM...
MONDAY NIGHT INTO SUNDAY
VERY COMPLICATED FORECAST IN THE BEGINNING OF THE PERIOD. WV IMGRY
ALREADY SHOWING DIGGING OF TROF WITH MAIN UPR LVL JET MOVG OVER
THE FOUR CORNERS REGION. MEANWHILE THE SECONDARY JET MAX STARTING TO
MOV INTO BRIT COLUMBIA AND OREGON. AS MAIN UPR LVL JET MAX MOVES
INTO THE SRN PLAINS...IT WILL SLOW THE EASTWRD PROGRESSION OF
STORM SYSTEM AS TROF BECOMES NEGTVLY TILTED. BY MON EVE A COMPLEX
OF STORMS SHOULD BE ONGOING OVER MO AND SO IL WITH THE HELP OF DEEP
MOISTURE TRANSPORTED FROM THE GULF AS A LOW LEVEL JET ENHANCES
DVLPMNT.
THIS COMPLEX OF STORMS LOOKS TO MOVE INTO PORTIONS OF THE CWA
OVERNIGHT MON AND INTO EARLY TUE. ONLY QUESTION ATTM IS HOW STRONG
THESE STORMS WILL BE AS THEY MOVE INTO THE CWA FROM SW TO NE. NEW
SWO DAY2 FROM SPC NOW PUTS US INTO SLGT RISK...AND ATTM SEEMS
REASONABLE. (SEE SWODY2 OUTLOOK)
THEN DRY SLOT LOOKS TO MOVE OVER REGION AND ALLOW THE ATMOS TO
DESTABILIZE BY LATE MORNING TUE OVER CWA. WITH UNIDIRECTIONAL
SHEER...ADEQUATE MOISTURE AND THE HELP OF THE SECONDARY JET MAX
CONTINUE TO SEE A POSSIBLE SQUALL LINE DVLP IN OR JUST TO THE WEST
OF THE AREA AHD OF COLD FRONT. THIS COULD LEAD TO THE POTENTIAL FOR
A SIGNIF SVR OUTBREAK TO PASS OVER CWA DURING TUE AFT-EVE TIMEFRAME.
WILL HOLD ONTO POPS INTO WED NIGHT AS WRAP AROUND MOISTURE MAY
TRIGGER A FEW SHWRS/STORMS WITH H50 COLD POOL OVRHD. THEN UPR TROF
LOOKS TO GET PUSHED OUT QUICKER THAN PREV RUNS AND BUYING INTO
THEORY AS VERY STRONG RIDGE BUILDS ALL THE WAY INTO NORTHERN
PORTIONS OF SASKATCHEWAN/MANITOBA.
AFTER A QUICK MIDWEEK COOL DOWN...MILDER BUT DRYER SETTING ONCE
AGAIN IN STORE FOR THE CWA OVER THE WEEKEND AND INTO EARLY NEXT WEEK
AS THIS RIDGE BUILDS FURTHER EAST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&
AVIATION...EDDY
SHORT TERM...HICKMAN
LONG TERM...WAMSLEY
Hazardous weather outlook, Jun 12, 7:55 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
755 PM EST SUN JUN 12 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
755 PM EST SUN JUN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...OVERNIGHT
THE REMNANTS OF ONCE TROPICAL STORM ARLENE WILL LIFT NORTHWARD OUT
OF CENTRAL INDIANA WILL MOVE ACROSS NORTHERN INDIANA... NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN OVERNIGHT. ISOLATED
THUNDERSTORMS...A FEW PRODUCING TORNADOES ARE POSSIBLE EAST OF A
PERU INDIANA TO COLDWATER MICHIGAN LINE TONIGHT.
ADDITIONALLY...WIDESPREAD MODERATE TO HEAVY RAIN IS EXPECTED TO FALL
ACROSS THE AREA TONIGHT WITH GENERAL RAINFALL ACCUMULATIONS OF THREE
QUARTERS TO ONE INCH EXPECTED AND LOCAL AMOUNTS UP TO TWO INCHES
POSSIBLE ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORM CHANCES WILL BE ON THE INCREASE LATE MONDAY AFTERNOON
INTO TUESDAY AS A STRONG LOW PRESSURE SYSTEM ACROSS THE FOUR CORNERS
LIFTS OUT INTO THE WESTERN GREAT LAKES BY TUESDAY AFTERNOON. SOME OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE LATE MONDAY AND TUESDAY
WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
Flood, Grant
- When
- June 12, 10:30 PM EST to June 13, 1:00 AM EST
- Where
- Grant forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.516, -85.655 (the zone’s center; the record gives no point)
Several roads in Marion, including parts of State Route 18 as well as locations along the Salomonie River in southeastern Jay county, were closed due to high water as rainfall rates of 1 to 2 inches per hour persisted over the area.
Flood, Jay
- When
- June 12, 10:35 PM EST to June 13, 1:00 AM EST
- Where
- Jay forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.438, -85.006 (the zone’s center; the record gives no point)
Several roads in Marion, including parts of State Route 18 as well as locations along the Salomonie River in southeastern Jay county, were closed due to high water as rainfall rates of 1 to 2 inches per hour persisted over the area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 12, 2005$165,000 · F2 · 9 events
- Lightning Strike in Maine, June 12, 20051 death · 1 event
- Rip Current in Florida, June 12, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, June 12, 2005$700,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, June 12, 2005$314,000 · 1.25 in hail · 33 events
- Tropical Storm in Georgia, June 12 to 13, 200597 events
- Flood in Kansas, June 12 to 16, 2005$500,000 · 1 event
- Tornadoes and Flash Flooding in Indiana, June 12, 2005$100,000 · F1 · 6 events
- Flooding in Iowa, June 12 to 15, 2005$210,000 · 6 events
- Flooding in Kansas, June 12 to 14, 2005$200,000 · 2 events
- Lightning Strike in New Hampshire, June 12, 2005$100,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 12, 2005$18,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457319, 5456753.